MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003010S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include reporter phone number: (b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber 90 3mm x 10cm percutaneous transluminal angioplasty (pta) balloon catheter ruptured at its nominal pressure.There was no patient injury reported.The device will not be returned for evaluation as it was already discarded in the hospital.
 
Additional Manufacturer Narrative
A saber 3mm x 10cm x 90 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at its nominal pressure.There was no patient injury reported.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded by the facility.A product history record (phr) review of lot 17689093 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the product was not returned for analysis.The exact cause could not be conclusively determined.It is likely vessel characteristics or procedural factors may have contributed to the reported event.However, with the limited amount of information provided regarding lesion characteristics and procedural factors and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 3MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9747171
Report Number9616099-2020-03535
Device Sequence Number11213026
Product Code LIT
UDI-Device Identifier20705032068076
UDI-Public20705032068076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number48003010S
Device Catalogue Number48003010S
Device Lot Number17689093
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1